Stock Car Racing Returns To Cape Breton Sunday
UPDATE: With the forecast unchanged in the last 7 days for Saturday showing 100% chance of RAIN, we have decided to move the RACE DATE TO SUNDAY, June 7th. Race day schedule to remain the same
Stock car racing on Cape Breton Island is set to roar to life again on Sunday, June 6th with the opening day at Cape Breton Miners Memorial Speedway in Sydney, Nova Scotia. The Gillis Home Hardware 100 for the NAPA Sportsman Series will highlight the card and will be joined by the Cape Breton Trailer Sales Street Stocks and Atlantic Cat Rental Store Mini Stocks for 25 lap features presented by Saf-way Auto Parts and Ramsay’s Honda, respectively. Racing action gets under way at 2pm.
All three champions that stood tall last October at the track are all expected to return for another season in hopes of rekindling their glory from the previous season. Chris Reid (Fort McMurray, AB) won the NAPA Sportsman Series title last season on a tiebreaker over Dale Richardson (Stellarton, NS) and early indications are that both will be chasing the prestigious championship once again this year. Mike MacLeod (Sydney, NS) will be looking to top the Cape Breton Trailer Sales Street Stock class, while Josh Benac (North Sydney, NS) edged out Glace Bay, NS drivers Kody Quinn and Brandon MacMillan in a close fight within the Atlantic Cat Rental Store Mini Stock division in 2014.
Pre-registrations are strong in all three divisions and a number of entries from off-Island are expected to compete in the first race of the season at Cape Breton Miners Memorial Speedway. Intentions to compete in the season opener have been received from as far away as the Halifax, Nova Scotia and Moncton, New Brunswick areas at press time.
Cape Breton Miners Memorial Speedway would like to welcome new marketing partner Saf-way Auto Parts and Ramsay’s Honda to their family in 2015. Both located in Sydney, they will present feature racing action in the Cape Breton Trailer Sales Street Stock and Atlantic Cat Rental Store Mini Stocks throughout the five event season.
The June 7th race is the first of five in the schedule for the season at Cape Breton Miners Memorial Speedway. The track also has events scheduled for July 4th, August 1st, August 29th and September 26th. All events will include the NAPA Sportsman Series, Cape Breton Trailer Sales Street Stock and Atlantic Cat Rental Store Mini Stock classes.
The track also continues to work on fan experience throughout the upcoming season with the addition of lights for night racing and a five position scoreboard. Both innovations will make their debut at Cape Breton Miners Memorial Speedway throughout the year.
Admission prices for Sunday’s season opening event are $20 for adults over the age of 19, $8 for students aged 13 to 18 with free admission to children 12 and under. Pit admission is $25 and restricted to those 18 years and older. Pit gates open for competitors at 8am, with racing beginning at 2pm. For a complete race day schedule and more information pertaining to the season opener, please visit CBMinersMemorialSpeedway.c a.
About Cape Breton Miners Memorial Speedway:
Formerly Island Speedway, Cape Breton Miners Memorial Speedway was re-opened by Bill and Lynne Vasil for racing in July 2014, bringing life to the motorsport and stock car racing scenes on Cape Breton Island. The track features three classes, the NAPA Sportsman, the Cape Breton Trailer Sales Street and Trucks, and Atlantic Cat Rental Store Mini Stocks, with five dates throughout the summer of 2015. The track is located at 1162 Grand Lake Road in Sydney, Nova Scotia. For more information, please visit CBMinersMemorialSpeedway.ca or find the track on Facebook, at Facebook.com/CBMinersMemorialSpeedway.
RACE DAY SCHEDULE
8:00 Pit Opens
8:15 Tech Opens All Classes
10:15 Mini Practice 15 min
10:30 SS Practice 15 min
10:45 Sportsman Practice 30 min
11:15 Mini practice 15 min
11:30 SS practice 15 min
11:45 Sportsman Practice 25 min
12:00 Main gate opens
12:10 Mini practice 15 min
12:25 SS practice 15 min
12:40 Sportsman Practice 20 min
12:30 Tech closes, cars entering pits will be teched only if time allows
1:00 Practice ends
1:05 Drivers meeting
1:30 Line up (Mini, SS, Sportsman)
2:00 Heats begin all classes
Honda Ramsay 25
Saf-Way Auto 25
Sportsman to the track
Gillis Home Hardware 100
Napa Sportsman Frequency 458.5875
*Subject to change